DOI 10.1001/archopht.1995.01100030065023
Retinal hemorrhage as a consequence of epidural steroid injection.
Аннотация
OBJECTIVE
To report that retinal hemorrhage is an important but uncommon complication of epidural steroid injection, a procedure frequently employed to alleviate chronic back pain.
DESIGN
Patients who complained of visual field defects or blurred vision after receiving the injection received complete eye examinations, including fundus photography and fluorescein angiography. They were then followed up as their clinical situation dictated.
SETTING
Patients were examined in an outpatient setting in our offices.
PATIENTS: Between 1989 and 1992, five eyes of four female patients ranging in age from 35 to 81 years were evaluated and followed up.
RESULTS
Examination and photographic documentation showed that these eyes had retinal hemorrhages, often distributed in a petaloid pattern, which resulted in transient loss of vision from 6 weeks to 6 months.
CONCLUSIONS
Retinal hemorrhage is an uncommon but significant and previously unemphasized complication of epidural steroid injection for chronic back pain. This procedure should be carefully considered, particularly in one-eyed patients and those with bleeding problems, and patients should be fully informed that this can happen despite appropriate care and technique.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.